Alert archive / Maryland / High Wind Warnings in 2016
High Wind Warning 1, NWS Baltimore/Washington
NWS Baltimore/Washington issued this high wind warning at Jan 22, 2016, 11:05 AM EST for 6 counties in Maryland. It took effect at Jan 23, 2016, 1:00 AM EST. It was in force for 17 hr. 60 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 22, 2016, 11:05 AM EST (16:05 UTC)
- In effect from
- Jan 23, 2016, 1:00 AM EST
- Expired
- Jan 23, 2016, 5:54 PM EST
- In force
- 17 hr
- Issued by
- NWS Baltimore/Washington
Counties Anne Arundel County, MD, Baltimore County, MD, Calvert County, MD, City of Baltimore, MD, Harford County, MD, Saint Mary's County, MD
The radar
The Sterling radar (KLWX), 83 km from the middle of the area, began a volume at 16:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 23, 1:00 AM EST | SNOW 5.6 | Bwi Airport, MD | |
| Jan 23, 1:00 AM EST | SNOW 10 | 2 Ne Dowell, MD | |
| Jan 23, 1:15 AM EST | SNOW 7.5 | 1 Wnw Green Haven, MD | |
| Jan 23, 1:29 AM EST | SNOW 5.8 | 1 Ene Hamilton, MD | |
| Jan 23, 1:30 AM EST | SNOW 8 | 1 Wsw Glyndon, MD | |
| Jan 23, 1:32 AM EST | SNOW 6.4 | 1 S Ridgeway, MD | |
| Jan 23, 2:00 AM EST | SNOW 7 | 2 Nw Long Green, MD | |
| Jan 23, 2:00 AM EST | SNOW 7.8 | 1 Nw Eastport, MD | |
| Jan 23, 2:11 AM EST | SNOW 12.5 | Chelsea Beach, MD | |
| Jan 23, 2:26 AM EST | SNOW 9.3 | 3 N Dunkirk, MD | A LITTLE SLEET MIXING IN |
| Jan 23, 2:28 AM EST | SNOW 11 | Severna Park, MD | 2 INCHES IN THE PAST HOUR |
| Jan 23, 2:30 AM EST | SNOW 8.8 | 1 Ssw South Gate, MD | |
| Jan 23, 3:00 AM EST | SNOW 8.8 | 1 E Glyndon, MD | |
| Jan 23, 3:00 AM EST | SNOW 12.3 | 2 Ne Dowell, MD | SNOW CHANGED TO SLEET 2-3AM |
| Jan 23, 3:10 AM EST | SNOW 8.5 | Reisterstown, MD | |
| Jan 23, 3:20 AM EST | SNOW 6.5 | 2 E Bel Air, MD | |
| Jan 23, 5:00 AM EST | SNOW 12.3 | 1 Ssw South Gate, MD | |
| Jan 23, 5:00 AM EST | SNOW 13.3 | Severna Park, MD | |
| Jan 23, 6:00 AM EST | SNOW 9 | 1 Se Owings, MD | |
| Jan 23, 6:30 AM EST | SNOW 7 | 3 Sse Compton, MD | |
| Jan 23, 6:30 AM EST | SNOW 13 | 1 E Bentley Springs, MD | |
| Jan 23, 6:34 AM EST | SNOW 15 | Reisterstown, MD | |
| Jan 23, 6:55 AM EST | SNOW 12.2 | 1 Nne Bel Air, MD | |
| Jan 23, 6:57 AM EST | SNOW 13.5 | 1 Wsw Magnolia, MD | |
| Jan 23, 7:00 AM EST | SNOW 12.4 | Bwi Airport, MD | |
| Jan 23, 7:00 AM EST | SNOW 13.5 | 1 Ene Randallstown, MD | |
| Jan 23, 7:00 AM EST | SNOW 14.5 | 1 Se Green Haven, MD | |
| Jan 23, 7:15 AM EST | SNOW 13.5 | 1 E Oella, MD | |
| Jan 23, 7:22 AM EST | SNOW 8.5 | Ridge, MD | |
| Jan 23, 7:30 AM EST | SNOW 11.1 | 1 Ssw Hollywood, MD | |
| Jan 23, 7:30 AM EST | SNOW 15.5 | 1 Wnw Perry Hall, MD | |
| Jan 23, 7:30 AM EST | SNOW 17.4 | Reisterstown, MD | |
| Jan 23, 7:45 AM EST | SNOW 12 | Edgewater, MD | |
| Jan 23, 7:45 AM EST | SNOW 13.2 | 2 S Whiteford, MD | |
| Jan 23, 7:52 AM EST | SNOW 14 | 2 E Bel Air, MD | |
| Jan 23, 7:52 AM EST | SNOW 17 | 1 Wsw Magnolia, MD | |
| Jan 23, 7:52 AM EST | SNOW 17 | 2 Ne Jacksonville, MD | |
| Jan 23, 7:55 AM EST | SNOW 11 | North Beach, MD | |
| Jan 23, 8:00 AM EST | SNOW 10 | 2 Sw Huntingtown, MD | |
| Jan 23, 8:02 AM EST | SNOW 13 | 2 Ne Dowell, MD | |
| Jan 23, 8:23 AM EST | SNOW 17.2 | 1 Wsw Glyndon, MD | |
| Jan 23, 8:24 AM EST | SNOW 14 | Norrisville, MD | |
| Jan 23, 9:11 AM EST | SNOW 13.5 | Jacksonville, MD | |
| Jan 23, 9:17 AM EST | SNOW 13.5 | 3 N Dunkirk, MD | |
| Jan 23, 9:30 AM EST | SNOW 18 | 1 N Ridgeway, MD | |
| Jan 23, 10:00 AM EST | SNOW 10.5 | 1 Ene Churchton, MD | |
| Jan 23, 10:00 AM EST | SNOW 14.5 | 1 Nne Upper Falls, MD | |
| Jan 23, 10:07 AM EST | SNOW 15.5 | Pikesville, MD | |
| Jan 23, 10:15 AM EST | SNOW 13.5 | Essex, MD | |
| Jan 23, 10:22 AM EST | SNOW 17.9 | 1 Wsw Norrisville, MD | |
| Jan 23, 10:30 AM EST | SNOW 17.5 | 2 E Norrisville, MD | |
| Jan 23, 10:30 AM EST | SNOW 18 | 1 Wsw Magnolia, MD | |
| Jan 23, 10:39 AM EST | SNOW 14 | 1 Nne Bel Air, MD | |
| Jan 23, 10:45 AM EST | SNOW 17 | 1 Se Cockeysville, MD | |
| Jan 23, 10:48 AM EST | SNOW 17.5 | Norrisville, MD | |
| Jan 23, 10:51 AM EST | SNOW 9 | 2 Sw Golden Beach, MD | |
| Jan 23, 11:00 AM EST | SNOW 8 | Lusby, MD | |
| Jan 23, 11:00 AM EST | SNOW 14.9 | 1 Ene Crofton, MD | |
| Jan 23, 11:03 AM EST | SNOW 17 | 2 E Bel Air, MD | |
| Jan 23, 11:04 AM EST | SNOW 18.5 | Chelsea Beach, MD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 4.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1221 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
469 WWUS71 KLWX 221605 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1105 AM EST FRI JAN 22 2016 MDZ011-014-017-018-508-230015- /O.NEW.KLWX.HW.W.0001.160123T0600Z-160123T1800Z/ SOUTHERN BALTIMORE-ANNE ARUNDEL-ST. MARYS-CALVERT- SOUTHEAST HARFORD- INCLUDING THE CITIES OF...BALTIMORE...GLEN BURNIE...ANNAPOLIS... SEVERN...SOUTH GATE...SEVERNA PARK...ARNOLD...ODENTON... LEXINGTON PARK...CALIFORNIA...CHESAPEAKE BEACH...HUNTINGTOWN... DUNKIRK...NORTH BEACH...LUSBY...PRINCE FREDERICK...ABERDEEN 1105 AM EST FRI JAN 22 2016 ...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 1 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 AM TO 1 PM EST SATURDAY. * TIMING...LATE TONIGHT THROUGH EARLY SATURDAY AFTERNOON. * WINDS...NORTHEAST 30 TO 40 MPH WITH GUSTS UP TO 65 MPH...BECOMING NORTH SATURDAY. * IMPACTS...DOWNED TREES... POWERLINES...AND MINOR STRUCTURAL DAMAGE. DRIVING HIGH PROFILE VEHICLES IN THESE CONDITIONS IS DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A DAMAGING WIND EVENT IS EXPECTED. SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE WILL CAUSE TREE AND PROPERTY DAMAGE. ANTICIPATE POWER OUTAGES. IF YOU LIVE NEAR LARGE TREES... REMAIN IN A LOWER LEVEL OF YOUR HOME OR SEEK SHELTER ELSEWHERE IF POSSIBLE. && $$
5 follow-up statements
146 WWUS71 KLWX 230040 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 740 PM EST FRI JAN 22 2016 LOW PRESSURE ALONG THE SOUTH CAROLINA COAST WILL TRACK NORTH WHILE CONTINUING TO INTENSIFY...MOVING OFF THE SOUTHERN DELMARVA COAST BY SATURDAY MORNING. MDZ011-014-017-018-508-230900- /O.CON.KLWX.HW.W.0001.160123T0600Z-160123T1800Z/ SOUTHERN BALTIMORE-ANNE ARUNDEL-ST. MARYS-CALVERT- SOUTHEAST HARFORD- INCLUDING THE CITIES OF...BALTIMORE...GLEN BURNIE...ANNAPOLIS... SEVERN...SOUTH GATE...SEVERNA PARK...ARNOLD...ODENTON... LEXINGTON PARK...CALIFORNIA...CHESAPEAKE BEACH...HUNTINGTOWN... DUNKIRK...NORTH BEACH...LUSBY...PRINCE FREDERICK...ABERDEEN 740 PM EST FRI JAN 22 2016 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 AM TO 1 PM EST SATURDAY... * TIMING...LATE TONIGHT THROUGH EARLY SATURDAY AFTERNOON. * WINDS...NORTHEAST 30 TO 40 MPH WITH GUSTS UP TO 65 MPH... BECOMING NORTH SATURDAY. * IMPACTS...DOWNED TREES...POWERLINES...AND MINOR STRUCTURAL DAMAGE. DRIVING HIGH PROFILE VEHICLES IN THESE CONDITIONS IS DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A DAMAGING WIND EVENT IS EXPECTED. SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE WILL CAUSE TREE AND PROPERTY DAMAGE. ANTICIPATE POWER OUTAGES. IF YOU LIVE NEAR LARGE TREES... REMAIN IN A LOWER LEVEL OF YOUR HOME OR SEEK SHELTER ELSEWHERE IF POSSIBLE. && $$
250 WWUS71 KLWX 230929 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 429 AM EST SAT JAN 23 2016 MDZ011-014-017-018-508-231730- /O.CON.KLWX.HW.W.0001.000000T0000Z-160123T1800Z/ SOUTHERN BALTIMORE-ANNE ARUNDEL-ST. MARYS-CALVERT- SOUTHEAST HARFORD- INCLUDING THE CITIES OF...BALTIMORE...GLEN BURNIE...ANNAPOLIS... SEVERN...SOUTH GATE...SEVERNA PARK...ARNOLD...ODENTON... LEXINGTON PARK...CALIFORNIA...CHESAPEAKE BEACH...HUNTINGTOWN... DUNKIRK...NORTH BEACH...LUSBY...PRINCE FREDERICK...ABERDEEN 429 AM EST SAT JAN 23 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * TIMING...THROUGH EARLY THIS AFTERNOON. * WINDS...NORTH 25 TO 35 MPH WITH GUSTS UP TO 60 MPH. * IMPACTS...DOWNED TREES...POWERLINES...AND MINOR STRUCTURAL DAMAGE. DRIVING HIGH PROFILE VEHICLES IN THESE CONDITIONS IS DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A DAMAGING WIND EVENT IS EXPECTED. SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE WILL CAUSE TREE AND PROPERTY DAMAGE. ANTICIPATE POWER OUTAGES. IF YOU LIVE NEAR LARGE TREES... REMAIN IN A LOWER LEVEL OF YOUR HOME OR SEEK SHELTER ELSEWHERE IF POSSIBLE. && $$
414 WWUS71 KLWX 230936 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 436 AM EST SAT JAN 23 2016 MDZ011-014-017-018-508-231745- /O.EXT.KLWX.HW.W.0001.000000T0000Z-160124T0000Z/ SOUTHERN BALTIMORE-ANNE ARUNDEL-ST. MARYS-CALVERT- SOUTHEAST HARFORD- INCLUDING THE CITIES OF...BALTIMORE...GLEN BURNIE...ANNAPOLIS... SEVERN...SOUTH GATE...SEVERNA PARK...ARNOLD...ODENTON... LEXINGTON PARK...CALIFORNIA...CHESAPEAKE BEACH...HUNTINGTOWN... DUNKIRK...NORTH BEACH...LUSBY...PRINCE FREDERICK...ABERDEEN 436 AM EST SAT JAN 23 2016 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... * TIMING...THROUGH EARLY THIS AFTERNOON. * WINDS...NORTH 25 TO 35 MPH WITH GUSTS UP TO 60 MPH. * IMPACTS...DOWNED TREES...POWERLINES...AND MINOR STRUCTURAL DAMAGE. DRIVING HIGH PROFILE VEHICLES IN THESE CONDITIONS IS DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A DAMAGING WIND EVENT IS EXPECTED. SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE WILL CAUSE TREE AND PROPERTY DAMAGE. ANTICIPATE POWER OUTAGES. IF YOU LIVE NEAR LARGE TREES... REMAIN IN A LOWER LEVEL OF YOUR HOME OR SEEK SHELTER ELSEWHERE IF POSSIBLE. && $$
135 WWUS71 KLWX 231523 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1023 AM EST SAT JAN 23 2016 MDZ011-014-017-018-508-232330- /O.CON.KLWX.HW.W.0001.000000T0000Z-160124T0000Z/ SOUTHERN BALTIMORE-ANNE ARUNDEL-ST. MARYS-CALVERT- SOUTHEAST HARFORD- INCLUDING THE CITIES OF...BALTIMORE...GLEN BURNIE...ANNAPOLIS... SEVERN...SOUTH GATE...SEVERNA PARK...ARNOLD...ODENTON... LEXINGTON PARK...CALIFORNIA...CHESAPEAKE BEACH...HUNTINGTOWN... DUNKIRK...NORTH BEACH...LUSBY...PRINCE FREDERICK...ABERDEEN 1023 AM EST SAT JAN 23 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * TIMING...THROUGH TODAY. * WINDS...NORTH 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * IMPACTS...DOWNED TREES...POWERLINES...AND MINOR STRUCTURAL DAMAGE. DRIVING HIGH PROFILE VEHICLES IN THESE CONDITIONS IS DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A DAMAGING WIND EVENT IS EXPECTED. ANTICIPATE POWER OUTAGES. IF YOU LIVE NEAR LARGE TREES... REMAIN IN A LOWER LEVEL OF YOUR HOME OR SEEK SHELTER ELSEWHERE IF POSSIBLE. && $$ JACKSON
137 WWUS71 KLWX 232254 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 554 PM EST SAT JAN 23 2016 MDZ011-014-017-018-508-240000- /O.CAN.KLWX.HW.W.0001.000000T0000Z-160124T0000Z/ SOUTHERN BALTIMORE-ANNE ARUNDEL-ST. MARYS-CALVERT- SOUTHEAST HARFORD- INCLUDING THE CITIES OF...BALTIMORE...GLEN BURNIE...ANNAPOLIS... SEVERN...SOUTH GATE...SEVERNA PARK...ARNOLD...ODENTON... LEXINGTON PARK...CALIFORNIA...CHESAPEAKE BEACH...HUNTINGTOWN... DUNKIRK...NORTH BEACH...LUSBY...PRINCE FREDERICK...ABERDEEN 554 PM EST SAT JAN 23 2016 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS CANCELLED THE HIGH WIND WARNING. NORTH WINDS WILL CONTINUE TO GUST 35 TO 45 MPH. $$ JACKSON
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this high wind warning went out at Jan 22, 10:04 AM EST, 1 hour 1 minute earlier.
Area forecast discussion, Jan 22, 10:04 AM EST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1004 AM EST FRI JAN 22 2016
.SYNOPSIS...
LOW PRESSURE OVER THE GULF STATES WILL BECOME A HIGH
IMPACT WINTER STORM FOR THE MID ATLANTIC STATES THIS AFTERNOON
THROUGH SATURDAY NIGHT. HIGH PRESSURE WILL RETURN EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATE TO NOTE ON THE START TIME FOR THE STORM. SNOW WILL BEGIN
ACROSS CENTRAL VIRGINIA BY 11 AM. SNOW WILL BEGIN BETWEEN 11AM AND
1 PM ACROSS THE VIRGINIA PIEDMONT INTO SOUTHERN MARYLAND. SNOW
WILL BEGIN BETWEEN 1 AND 3 PM FOR THE WASHINGTON METROPOLITAN AREA
INTO NORTHERN VIRGINIA AND EASTERN WEST VIRGINIA. SNOW WILL BEGIN
BETWEEN 3 AND 5 PM ON A LINE FROM NEAR BALTIMORE TO FREDERICK
MARYLAND TO FROSTURG MARYLAND. SNOW WILL BEGIN SHORTLY AFTER 5 PM
FOR LOCATIONS NORTH AND EAST OF BALTIMORE. IT IS IMPORTANT TO NOTE
THAT MODERATE TO HEAVY SNOW WILL QUICKLY FOLLOW AFTER THE ONSET
TIME...CAUSING CONDITIONS TO RAPIDLY DETERIORATE.
A MAJOR WINTER STORM IS EXPECTED TO IMPACT THE MID-ATLANTIC
THROUGH THROUGH SATURDAY NIGHT. WINTER STORM AND BLIZZARD
WARNINGS ARE IN EFFECT.
CLOSED UPPER-LEVEL LOW HAS ALREADY DEVELOPED IN THE SOUTHERN
STREAM OF THE JET ACROSS THE GULF COAST STATES. HIGH PRESSURE TO
OUR NORTH IS FEEDING IN COLD AIR ACROSS OUR REGION...AND SURFACE
LOW PRESSURE IS RAPIDLY DEEPENING OVER ALABAMA. SNOW HAS ALREADY
MOVED INTO CENTRAL VIRGINIA WELL AHEAD OF THIS SYSTEM...AND IT
WILL CONTINUE SPREAD OVERHEAD FROM SOUTHWEST TO NORTHEAST TODAY.
DESPITE THE SYSTEM BEING WELL TO OUR SOUTH...STRONG JET DYNAMICS
WELL AHEAD OF THE SYSTEM...AN OVERRUNNING COMPONENT TO THE LOW-
LEVEL FLOW AND DEEP MOISTURE ASSOCIATED WITH THIS SYSTEM WILL
CAUSE SNOW TO ACCUMULATE QUICKLY RIGHT AFTER THE ONSET TIME.
BY 7 PM...SNOWFALL ACCUMULATIONS OF 6 TO 12 INCHES ARE EXPECTED
ACROSS THE CENTRAL SHENANDOAH VALLEY INTO CENTRAL VIRGINIA.
SNOWFALL ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED ACROSS THE
WASHINGTON METROPOLITAN AREA INTO EASTERN WEST VIRGINIA. SNOWFALL
ACCUMULATIONS AROUND 1 TO 3 INCHES ARE EXPECTED NEAR AND JUST
SOUTH OF BALTIMORE INTO CENTRAL MARYLAND. SNOWFALL ACCUMULATIONS
AROUND AN INCH ARE EXPECTED NEAR THE MASON-DIXON LINE AND TO THE
NORTH AND EAST OF BALTIMORE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
BY 00Z SATURDAY/FRIDAY EVENING THE SFC LOW WILL TRANSITION TO THE
COAST AND RAPIDLY INTENSIFY. THE BAROCLINC ZONE ON THE NORTH SIDE OF
THE SFC LOW WILL BECOME STRONGER TONIGHT WITH A 50-70KT EASTERLY LLJ
ACROSS THE MID-ATLANTIC REGION. WINDS ARE GOING TO RAMP UP CAUSING
CONDTIONS TO WORSEN OVERNIGHT...BLOWING SNOW WILL CAUSE NEAR ZERO
VISBILITIES AND DRIFTING SNOW. LAPSE RATES ARE ALSO EXPECTED TO
INCREASE TONIGHT INTO SATURDAY AND THUNDERSTORMS ARE POSSIBLE MAINLY
EAST OF THE BLUE RIDGE. THIS WILL CAUSE SNOWFALL RATES TO INCREASE
TO 2+INCHES AN HOUR ACROSS THE REGION. AS THE COASTAL LOW MOVES
CLOSER TO THE REGION TONIGHT INTO SATURDAY...WARM AIR INTRUSION MAY
MOVE INTO SOUTHERN MARYLAND WITH SLEET MIXING INTO THIS REGION.
DEPENDING ON THE TRACK SOME OF THE MIXED PTYPE MIGHT MOVE IN AS FAR
WEST AS I-95 SATURDAY. THERE IS LOW CONFIDENCE FOR SNOWFALL TOTALS
ACROSS SOUTHERN MARYLAND ESPECIALLY ST MARYS COUNTY WHERE THERE
COULD BE A VERY TIGHT GRADIENT BETWEEN A FOOT OF SNOW AND A FEW
INCHES. AT THIS TIME...DUE TO THE INTENSITY AND CURRENT FORECAST
TRACK OF THE SFC LOW...SNOW IS EXPECTED TO OUTPLAY MIXED PTYPE.
WINDS WILL BE MAXIMIZED LATE TONIGHT AND INTO SATURDAY AS THE SFC
LOW APPROACHES THE CHESAPEAKE BAY. NE WINDS 30-40 MPH WITH GUSTS UP
TO 65 MPH ARE EXPECTED ALONG AND EAST OF I-95. FURTHER WEST...WINDS
WILL TAPER OFF BUT STILL BE STRONG.
THE SFC LOW WILL MOVE OFF THE DELMARVA COAST BY SATURDAY MORNING.
SNOW WILL CONTINUE ACROSS THE AREA THROUGH THE MORNING. ANY MIXED
PTYPE ACROSS COASTAL REGIONS WILL LIKELY CHANGE BACK TO SNOW BY
SATURDAY EVENING AS COLDER AIR MOVES INTO THE REGION.
THERE WAS NO CHANGE TO STORM TOTAL SNOWFALL TOTALS OVERNIGHT.
CONSISTENCY IS STILL PRESENT IN MODEL GUIDANCE WITH CLOSE TO TWO
FEET OF SNOW EXPECTED ACROSS MOST OF THE REGION WITH 1-2 FEET
EXPECTED ACROSS THE POTOMAC HIGHLANDS AND SOUTHERN MARYLAND. DUE
TO ELEVATION...2-3 FEET OF SNOW IS EXPECTED ACROSS THE BLUE RIDGE.
WITH THAT BEING SAID...THERE IS STILL A SPREAD OF ENSEMBLE MEMBERS
MAINLY SHOWING HIGHER SNOWFALL TOTALS ACROSS THE REGION. THESE
SEEMS TO BE IN RESPONSE TO HIGHER QPF. UPDATES TO THE FORECAST ARE
ALWAYS NECESSARY AND WILL BE DONE THROUGHOUT THE EVENT.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
MAJOR STORM SHOULD BE OVER BY 12Z SUN IF NOT SOONER BUT NOT AFTER
DUMPING 20 TO 30 INCHES OF SNOW OVER A LARGE AREA. IMPROVING
WEATHER SUN THROUGH MON AS HIGH PRES BUILDS IN ALTHOUGH STILL
BREEZY ON SUN. WARM AIR AND MOISTURE ADVECTION BEGINS MON
AFTERNOON AHEAD OF A CDFNT. AS WARM AND MOIST AIR MOVES OVER A
DEEP FRESH SNOW PACK WOULD EXPECT LOW CLOUDS AND POSSIBLE FOG TO
DEVELOP DESPITE A STRONG SW FLOW MON NIGHT. SCT RAIN SHOWERS
EXPECTED TUE ALONG FROPA. TURNING COLDER AND DRIER TUE NIGHT
THROUGH EARLY THU AS WEAK HIGH PRES BUILDS IN. A CLIPPER SYSTEM
WILL MOVE ACROSS THE AREA THU NIGHT-FRI WITH SNOW SHOWERS
POSSIBLE. LATEST 00Z ECMWF SHOWS ANOTHER POTENTIAL EAST COAST
STORM THU NIGHT-FRI BRUSHING THE COAST. WPC DY4-DY7 SFC GRAPHICS
APPEAR TO BE DOWNPLAYING THIS SCENARIO ATTM.
&&
.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
SN IS EXPECTED TO OVERSPREAD THE REGION TODAY...BEGINNING AT KCHO
BY 16Z...KIAD AND KDCA AROUND 18-19Z...KBWI THROUGH KMTN BETWEEN
19 AND 21Z. VSBYS AND CIGS WILL DROP RAPIDLY TO IFR/SUBIFR LEVELS.
VLIFR CONDITIONS ARE EXPECTED TONIGHT UNDER HEAVY SNOW.
GUSTY WINDS ARE EXPECTED LATE TONIGHT INTO SATURDAY. GUSTS AROUND
25-45 KTS ARE EXPECTED WITH HIGHER GUSTS AT DCA-BWI-MTN. WINDS
SHOULD TAPER OFF SATURDAY NIGHT INTO SUNDAY. SNOW IS EXPECTED TO
TAPER OFF FROM WEST TO EAST SATURDAY NIGHT.
POTENTIAL FOR LOW CLOUDS AND FOG MON NIGHT AS WARM MOIST AIR MOVES
OVER A DEEP FRESH SNOW PACK. CDFNT WILL CROSS THE AREA TUE
EVENING WITH NW WINDS.
&&
.MARINE...
WINDS WILL BEGIN TO STRENGTHEN RAPIDLY THIS AFTERNOON THROUGH
SATURDAY MORNING. STORM FORCE WINDS APPEAR DEFINITE LATE FRI NIGHT
THROUGH SAT EVENING. WINDS DIMINISH BELOW GALES SUN MORNING AND
BELOW SMALL CRAFT AFTER 18Z SUN.
&&
.TIDES/COASTAL FLOODING...
STRONG BLOWOUT TIDES WILL OCCUR AT MOST SITES WITH ANOMALIES AS
LOW AS 3.5 FT BELOW ASTRONOMICAL LEVELS AT ANNAPOLIS. THE ONLY
EXCEPTION IS AT STRAITS POINT IN ST. MARYS COUNTY WHERE MINOR
FLOODING IS POSSIBLE SAT AFTERNOON.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...BLIZZARD WARNING FROM 3 PM THIS AFTERNOON TO 6 AM EST SUNDAY
FOR DCZ001.
MD...WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 AM EST SUNDAY
FOR MDZ003-501-502.
BLIZZARD WARNING FROM 3 PM THIS AFTERNOON TO 6 AM EST SUNDAY
FOR MDZ013-014-503>506.
BLIZZARD WARNING FROM 1 PM THIS AFTERNOON TO 6 AM EST SUNDAY
FOR MDZ016>018.
BLIZZARD WARNING FROM 6 PM THIS EVENING TO 6 AM EST SUNDAY FOR
MDZ004>006-011-507-508.
VA...WINTER STORM WARNING UNTIL 6 AM EST SUNDAY FOR VAZ025-026-
036>038-503-504.
BLIZZARD WARNING UNTIL 6 AM EST SUNDAY FOR VAZ508.
WINTER STORM WARNING FROM 1 PM THIS AFTERNOON TO 6 AM EST
SUNDAY FOR VAZ027-029-030-039-040-050-051-501-502.
BLIZZARD WARNING FROM 3 PM THIS AFTERNOON TO 6 AM EST SUNDAY
FOR VAZ053-054-505-506.
BLIZZARD WARNING FROM 1 PM THIS AFTERNOON TO 6 AM EST SUNDAY
FOR VAZ052-055>057-507.
WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO 6 AM EST
SUNDAY FOR VAZ028-031.
WV...WINTER STORM WARNING UNTIL 6 AM EST SUNDAY FOR WVZ505-506.
WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 AM EST SUNDAY
FOR WVZ051-052.
WINTER STORM WARNING FROM 1 PM THIS AFTERNOON TO 6 AM EST
SUNDAY FOR WVZ055-501-502.
WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO 6 AM EST
SUNDAY FOR WVZ050-053-503-504.
MARINE...STORM WARNING FROM 6 PM THIS EVENING TO 6 PM EST SATURDAY FOR
ANZ530>534-536>543.
GALE WARNING FROM 6 PM THIS EVENING TO 6 PM EST SATURDAY FOR
ANZ535.
SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 6 PM EST THIS
EVENING FOR ANZ534-537-543.
&&
SYNOPSIS...LFR
NEAR TERM...BJL/HAS
SHORT TERM...HAS
LONG TERM...LFR
AVIATION...BJL/HAS/LFR
MARINE...BJL/HAS/LFR
TIDES/COASTAL FLOODING...LFRHazardous weather outlook, Jan 22, 5:25 AM EST, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 525 AM EST FRI JAN 22 2016 ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-231030- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES- ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 525 AM EST FRI JAN 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TODAY AND TONIGHT A BLIZZARD WARNING IS IN EFFECT FOR THE OUTLOOK AREA BEGINNING THIS AFTERNOON THROUGH SATURDAY NIGHT. IMPACTS INCLUDE SIGNIFICANT TRAVEL DISRUPTIONS DUE TO ROAD AND AIRPORT CLOSURES...AS WELL AS THREATS TO LIFE AND PROPERTY. A STORM WARNING IS IN EFFECT TONIGHT THROUGH SATURDAY FOR THE MARYLAND CHESAPEAKE NORTH OF POOLES ISLAND AND THE TIDAL POTOMAC RIVER SOUTH OF INDIAN HEAD. A GALE WARNING IS IN EFFECT ELSEWHERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A BLIZZARD WARNING IS IN EFFECT FOR THE OUTLOOK AREA THROUGH SATURDAY NIGHT. IMPACTS INCLUDE SIGNIFICANT TRAVEL DISRUPTIONS DUE TO ROAD AND AIRPORT CLOSURES...AS WELL AS THREATS TO LIFE AND PROPERTY. A STORM WARNING IS IN EFFECT THROUGH SATURDAY FOR THE MARYLAND CHESAPEAKE NORTH OF POOLES ISLAND AND THE TIDAL POTOMAC RIVER SOUTH OF INDIAN HEAD. A GALE WARNING IS IN EFFECT ELSEWHERE. A GALE WARNING WILL LIKELY BE NEEDED FOR PORTIONS OF THE WATERS LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. FOR NEXT WEEK...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BEGIN THIS AFTERNOON. MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053- 055-501>506-231030- WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY- NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY- NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN- NORTHERN VA BLUE RIDGE-CENTRAL VA BLUE RIDGE-HAMPSHIRE-MORGAN- BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-EASTERN GRANT- WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON- EASTERN PENDLETON- 525 AM EST FRI JAN 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING IS IN EFFECT FOR LOCATIONS WEST OF THE BLUE RIDGE MOUNTAINS AS WELL AS CENTRAL VIRGINIA TODAY THROUGH SATURDAY NIGHT. A BLIZZARD WARNING IS IN EFFECT THIS AFTERNOON THROUGH SATURDAY NIGHT FOR THE WASHINGTON AND BALTIMORE METROPOLITAN AREAS...CENTRAL MARYLAND...PORTIONS OF THE VIRGINIA PIEDMONT...AND THE BLUE RIDGE MOUNTAINS. IMPACTS INCLUDE SIGNIFICANT TRAVEL DISRUPTIONS DUE TO ROAD AND AIRPORT CLOSURES...AS WELL AS THREATS TO LIFE AND PROPERTY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WINTER STORM WARNING IS IN EFFECT FOR LOCATIONS WEST OF THE BLUE RIDGE MOUNTAINS AS WELL AS CENTRAL VIRGINIA THROUGH SATURDAY NIGHT. A BLIZZARD WARNING IS IN EFFECT THIS AFTERNOON THROUGH SATURDAY NIGHT FOR THE WASHINGTON AND BALTIMORE METROPOLITAN AREAS...CENTRAL MARYLAND...PORTIONS OF THE VIRGINIA PIEDMONT...AND THE BLUE RIDGE MOUNTAINS. IMPACTS INCLUDE SIGNIFICANT TRAVEL DISRUPTIONS DUE TO ROAD AND AIRPORT CLOSURES...AS WELL AS THREATS TO LIFE AND PROPERTY. FOR NEXT WEEK...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BEGIN THIS AFTERNOON.
In the hours before
Local storm report, Jan 22, 9:41 AM EST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
941 AM EST FRI JAN 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 AM SNOW 1 SSW ELMA 37.73N 78.81W
01/22/2016 E0.0 INCH NELSON VA TRAINED SPOTTER
&&
EVENT NUMBER LWX1600343
JACKSONLocal storm report, Jan 22, 10:26 AM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1026 AM EST FRI JAN 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM SNOW 2 WNW GROTTOES 38.28N 78.85W
01/22/2016 M0.0 INCH ROCKINGHAM VA TRAINED SPOTTER
&&
EVENT NUMBER LWX1600344
MSELocal storm report, Jan 22, 10:27 AM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1027 AM EST FRI JAN 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM SNOW 1 SSE CROZET 38.06N 78.69W
01/22/2016 M0.0 INCH ALBEMARLE VA TRAINED SPOTTER
&&
EVENT NUMBER LWX1600345
KLWLocal storm report, Jan 22, 10:52 AM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1052 AM EST FRI JAN 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM SNOW 1 NNE CHARLOTTESVILLE 38.05N 78.48W
01/22/2016 M0.0 INCH CITY OF CHARLOTTES VA TRAINED SPOTTER
&&
EVENT NUMBER LWX1600346
MSENearby
High Wind Warnings in Maryland, 2016Every high wind warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.